Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 12, NWS New Orleans, LA

March 15, 2025Amite County, Wilkinson County, Mississippi

NWS New Orleans, LA issued this tornado warning at Mar 15, 2025, 10:35 AM CDT for Amite County, Wilkinson County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2025, 10:35 AM CDT (15:35 UTC)
Expired
Mar 15, 2025, 11:04 AM CDT
In force
29 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Amite County, MS, Wilkinson County, MS

The radar

The Hammond radar (KHDC), 103 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 10:31 AM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1647 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
427 m²/s²
Significant tornado parameter
2.2
Supercell composite
15.9

Open this sounding in Storm Lab

The text

As transmitted.

583 
WFUS54 KLIX 151535
TORLIX
MSC005-157-151615-
/O.NEW.KLIX.TO.W.0012.250315T1535Z-250315T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1035 AM CDT Sat Mar 15 2025

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  East central Wilkinson County in southern Mississippi...
  Northwestern Amite County in southern Mississippi...

* Until 1115 AM CDT.

* At 1034 AM CDT, a severe thunderstorm capable of producing a
  tornado was located near Woodville, or 20 miles north of Jackson,
  moving northeast at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  east central Wilkinson and northwestern Amite Counties, including
  the following locations... Crosby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3135 9076 3119 9096 3109 9121 3112 9125
      3132 9110 3134 9106 3133 9106 3133 9103
      3135 9102 3133 9099 3135 9098
TIME...MOT...LOC 1534Z 223DEG 34KT 3114 9120 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

HRL
4 follow-up statements
642 
WWUS54 KLIX 151544
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
1044 AM CDT Sat Mar 15 2025

MSC005-157-151615-
/O.CON.KLIX.TO.W.0012.000000T0000Z-250315T1615Z/
Wilkinson MS-Amite MS-
1044 AM CDT Sat Mar 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR EAST
CENTRAL WILKINSON AND NORTHWESTERN AMITE COUNTIES...

At 1044 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Gloster, or 19 miles west of Liberty, moving
northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Gloster and Crosby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3135 9076 3119 9096 3113 9111 3120 9119
      3132 9110 3134 9106 3133 9106 3133 9103
      3135 9102 3133 9099 3135 9098
TIME...MOT...LOC 1544Z 223DEG 34KT 3121 9112 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

HRL
951 
WWUS54 KLIX 151550
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
1050 AM CDT Sat Mar 15 2025

MSC005-157-151615-
/O.CON.KLIX.TO.W.0012.000000T0000Z-250315T1615Z/
Wilkinson MS-Amite MS-
1050 AM CDT Sat Mar 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR EAST
CENTRAL WILKINSON AND NORTHWESTERN AMITE COUNTIES...

At 1050 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Gloster, or 15 miles northwest of Liberty, moving
northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Crosby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3119 9105 3124 9111 3131 9109 3133 9105
      3132 9105 3132 9102 3134 9101 3134 9100
      3133 9099 3135 9098 3135 9076
TIME...MOT...LOC 1550Z 227DEG 42KT 3127 9103 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

HRL
229 
WWUS54 KLIX 151602
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
1102 AM CDT Sat Mar 15 2025

MSC157-151612-
/O.CAN.KLIX.TO.W.0012.000000T0000Z-250315T1615Z/
Wilkinson MS-
1102 AM CDT Sat Mar 15 2025

...THE TORNADO WARNING FOR EAST CENTRAL WILKINSON COUNTY IS
CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM CDT for southern
Mississippi.

&&

LAT...LON 3130 9095 3132 9098 3135 9098 3135 9085
TIME...MOT...LOC 1602Z 223DEG 34KT 3136 9094 

$$

MSC005-151615-
/O.CON.KLIX.TO.W.0012.000000T0000Z-250315T1615Z/
Amite MS-
1102 AM CDT Sat Mar 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR NORTH
CENTRAL AMITE COUNTY...

At 1102 AM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles south of Meadville, moving northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
north central Amite County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3130 9095 3132 9098 3135 9098 3135 9085
TIME...MOT...LOC 1602Z 223DEG 34KT 3136 9094 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

HRL
688 
WWUS54 KLIX 151604
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
1104 AM CDT Sat Mar 15 2025

MSC005-151613-
/O.CAN.KLIX.TO.W.0012.000000T0000Z-250315T1615Z/
Amite MS-
1104 AM CDT Sat Mar 15 2025

...THE TORNADO WARNING FOR NORTH CENTRAL AMITE COUNTY IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM CDT for southern
Mississippi.

&&

LAT...LON 3130 9095 3132 9098 3135 9098 3135 9085
TIME...MOT...LOC 1602Z 223DEG 34KT 3137 9093 

$$

HRL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 15, 3:04 AM CDT, 7 hours 31 minutes earlier.

Area forecast discussion, Mar 15, 3:04 AM CDT, 7 hours 31 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
304 AM CDT Sat Mar 15 2025

...New SHORT TERM, LONG TERM, MARINE...

.SHORT TERM...
(Today through Sunday)
Issued at 300 AM CDT Sat Mar 15 2025

Negative tilt cyclone over Iowa will continue to move northeast
into Ontario later today. The next mid-level speed max will move
into Texas later this morning, then lift northeastward through the
lower Mississippi River Valley this afternoon and evening. Deep
moisture is already in place, as the midnight special sounding
showed a precipitable water value of 1.73 inches, CAPE values in
excess of 2000 J/KG, helicity values around 300 m2/s2 and 7-8C/KM
mid-level lapse rates. Convective temperatures on forecast soundings are
in the upper 70s. Considering that at 2 AM CDT, temperatures
remain in the lower and middle 70s, any breaks in the cloud cover
at all will allow us to reach the convective temperature.

So, the airmass will certainly support severe weather, just
waiting for the lifting mechanism. While the best lift will be
just north of our CWA, where SPC is carrying a High Risk, we
expect there to be enough organized lift with the trough nearing
the area to produce at least scattered to broken areal coverage
of convection to develop by mid-morning, continuing through the
afternoon hours. The first hints of that can already be seen with
storms developing over east Texas within Severe Thunderstorm Watch
43 that has recently been issued. Most of the area is under a
Moderate Risk, which is a fairly rare occurrence for our area. If
there's a failure mode, it might be that areas near the coast
remain stuck under an inversion, weakening low level instability,
keeping convection elevated. Probably will see watches for
portions of the area by mid to late morning, running through much
of the afternoon hours. Even in areas that don't see
thunderstorms, it's going to be pretty windy, especially near and
south of the Interstate 10 corridor, where a Wind Advisory will be
in effect during the late morning and afternoon hours. The
advisory may need to be expanded slightly northward later this
morning. Additionally, the strong winds will bring tide levels
about a foot above normal to the Mississippi coast, where a
Coastal Flood Advisory will be in effect through this evening.

The passage of the trough and surface front late this afternoon
and evening will end any threat of precipitation, with much drier
air moving into the area on Sunday. Dew points that are around 70
degrees this morning are expected to be in the 30s and 40s Sunday
afternoon. A 15 to 20 mph wind on Sunday will make it feel cooler
than the 60s to mid 70s that are forecast for high temperatures.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 300 AM CDT Sat Mar 15 2025

With much drier air in place Sunday night, it's not much of a
surprise that low temperatures will be considerably cooler by
sunrise Monday with portions of the northern half of the area
potentially seeing temperatures at sunrise in the upper 30s, and
only a bit warmer than that Tuesday morning, before the center of
the surface high moves to the east of the area. However, the dry
air in place should allow daytime temperatures to rebound into the
lower to mid 70s, which is actually a couple degrees above
normal.

The next upper trough will move from the Southern Plains Wednesday
morning to eastern Canada by Thursday morning. A cold front will
move across the area Wednesday night, but any moisture return will
be very weak. Any precipitation will likely just be isolated rain
showers, as dew points probably won't get much past 60 degrees.
That will bring another brief period of cooler temperatures for
Thursday and Thursday night, before temperatures warm above normal
for next weekend.

&&

.AVIATION...
(06Z TAFS)
Issued at 1232 AM CDT Sat Mar 15 2025

MVFR to IFR ceilings across all terminals at forecast issuance
time. Could see ceilings lower a bit more, but don't expect
extremely low conditions developing. Any organized TSRA convection
looks like it will mainly occur during the daytime hours, but
won't rule out isolated storms entirely at KBTR and KMCB prior to
sunrise. Any daytime convection will have the potential to become
severe across pretty much all terminals with the main threat
ending from west to east by late afternoon or early evening with
VFR conditions expected in the wake of the convection. Even
without TSRA, winds will be an issue on east-west runway
configurations at most fields with sustained southerly winds
exceeding 20 knots and gusts above 30 knots through much of the
daytime hours.

&&

.MARINE...
Issued at 300 AM CDT Sat Mar 15 2025

No plans to change marine headlines at this time. While there may
be a few gale force gusts over the tidal lakes and Mississippi
Sound, the larger threat will be over the open waters. With the
passage of the trough and front, conditions should improve
somewhat by the overnight hours. We may still need Small Craft
Exercise Caution headlines, or extended advisories for some or
most waters Sunday into Monday. Additional advisories may be
necessary at mid-week next week with the following system.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  79  51  69  39 /  90  10   0   0
BTR  82  52  72  42 /  80   0   0   0
ASD  80  56  75  40 /  80  10   0   0
MSY  80  57  72  50 /  80   0   0   0
GPT  75  56  72  44 /  80  40   0   0
PQL  79  57  77  40 /  80  60   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 10 AM this morning to 7 PM CDT this evening
     for LAZ046-056>060-064>070-076>078-080-082-084>090.

GM...Small Craft Advisory until 7 AM CDT Sunday for GMZ530-532-534.

     Small Craft Advisory until 10 AM CDT this morning for GMZ536-538-
     550-552-555-557-570-572-575-577.

     Small Craft Advisory from 7 PM this evening to 7 AM CDT Sunday
     for GMZ536-538-550-552-555-557-570-572-575-577.

     Gale Warning from 10 AM this morning to 7 PM CDT this evening
     for GMZ536-538-550-552-555-557-570-572-575-577.

MS...Wind Advisory from 10 AM this morning to 7 PM CDT this evening
     for MSZ083>088.

     Coastal Flood Advisory until 1 AM CDT Sunday for MSZ086>088.

GM...Small Craft Advisory until 7 AM CDT Sunday for GMZ532-534.

     Small Craft Advisory until 10 AM CDT this morning for GMZ538-550-
     552-555-557-570-572-575-577.

     Small Craft Advisory from 7 PM this evening to 7 AM CDT Sunday
     for GMZ538-550-552-555-557-570-572-575-577.

     Gale Warning from 10 AM this morning to 7 PM CDT this evening
     for GMZ538-550-552-555-557-570-572-575-577.

&&

SHORT TERM...RW
LONG TERM....RW
AVIATION...RW
MARINE...RW

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 10:26 AM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson49 min
Mar 15, 11:59 AM CDTSevere Thunderstorm WarningLIXAmite, Pike46 min
Mar 15, 12:10 PM CDTTornado WarningLIXPike, Walthall50 min
Mar 15, 12:38 PM CDTTornado Warning EmergencyTornado observedConsiderable damage threatLIXPike, Walthall26 min
Mar 15, 1:00 PM CDTTornado WarningLIXPike, Walthall31 min
Mar 15, 1:12 PM CDTAreal Flood AdvisoryLIXHancock, Harrison15 days
Mar 15, 1:14 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson40 min
Mar 15, 1:23 PM CDTTornado WarningLIXWalthall23 min
Mar 15, 1:46 PM CDTTornado WarningLIXAmite, Pike, Walthall44 min
Mar 15, 3:27 PM CDTHigh Wind WarningLIXHancock4 hr
Mar 15, 4:27 PM CDTTornado WarningLIXPearl River12 min
Mar 15, 5:09 PM CDTSevere Thunderstorm WarningLIXHancock, Pearl River51 min
Mar 15, 5:31 PM CDTFlash Flood Warning EmergencyLIXHancock, Harrison, Jackson, Pearl River15 days
Mar 15, 5:32 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison, Pearl River43 min
Mar 15, 5:52 PM CDTFlash Flood Warning EmergencyLIXJackson15 days
Mar 15, 6:18 PM CDTSpecial Weather StatementLIXHancock57 min
Mar 15, 6:25 PM CDTSpecial Weather StatementLIXJackson20 min
Mar 15, 6:39 PM CDTSevere Thunderstorm WarningLIXJackson21 min

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.